I had half of a syringe of Juvederm injected into my upper lip the other day at a Med Spa. Aside from a little swelling, I had a teeny bruise on the left side of my lip which I still figure will resolve itself. But, in that same spot, I'm having a muscle spasm that has been lingering all day long. You can actually see it move (albeit, barely...but you can!). Will this go away? Is this from the bruise? What makes this even worse is that the Med Spa is being sued because "doc" is podiatrist.
I've Got Muscle Spasms in my Upper Lip After Juvederm. Is This Dangerous?
Doctor Answers (7)
Spasm in lip after Juvederm
It seems like the spasm could be from an irritation, or possible nerve that was affected during injection. It will resolve in time. But more important than that....did you go to this place knowing it was a podiatrist and he was already being sued?? Why??? If it doesn't resolve in the next few days, I'd tell you to return for an evaluation. But really, I'd rather you go to someone who has experience with facial anatomy and not feet. So if it persists, go to another physician for an evaluation.
I would not be overly concerned about the twitching--it is likely just from some irritation after you injection, and will resolve with a bit of time.
In the future, make sure to select the best possible surgeon for your injections. What seems like a simple thing, is actually quite detailed and you should put yourself in the best possible hands when dealing with your face. It's definitely worth it!
Juvederm Lip Injection
The side effects you describe from your injection should subside with time. Often, due to swelling and/or mild irritation from the product, nerves that supply the skin and the surrounding structures (like muscles) can become irritated and swollen, causing them to misbehave. One of these very common occurrences is the spasm or twitching of a muscle. Applying ice to the area for approximately 48 hours after the procedure can reduce swelling and thus decrease the amount of irritation the nerve experiences.
If your symptoms persist, be sure to follow up with your injector. Seeking evaluation by experienced clinicians who have a true appreciation of facial anatomy and knowledge regarding side effects and treatment options are always helpful and safe.
Web reference: http://www.georgiaplastic.com
You might also like...
Injection with twitching to lip
The bruise is common and it is likely that the nerve was irritated from the injection. It should subside in a week or two. If not, or if there area any additional issues, I would highly recommend a second opinion consult. It seems as if the location you used may not be the best fit. Best of luck.
Juvederm to lip and spasm
I would wait a week or two and see if the irritation that may be causing the spasm subsides, unless of course there is swelling, pain, redness, etc. In that case, I would see a trusted Dr sooner. I can understand your concern and wish you the best of luck.
Thank you for asking this question. After answering your basic question, I will give you my take on a large percentage of Medispas. More than likely, the issues you are experiencing are related to swelling and should resolve. Apply ice to the area for 15 minutes at a time and avoid aspirin, ibuprofen, aleve, etc.
Many Medispas are owned, and operated by Dermatologists, Facial Plastic Surgeons, or Plastic Surgeons. When choosing a Medispa, find out who the Medical Director is and make sure he/she is board certified by one of the core specialties mentioned above. As you are probably aware, facial aesthetics, injectables, facial anatomy, and facial surgery are not a part of Podiatric Medicine, nor are they a part of Obstetrics, or Internal Medicine. I encourage patients to be smart shoppers for their hard earned dollars. Medical economics are causing a large shift in competition for aesthetic procedures. You owe it to yourself to see someone that is actually trained, as part of their specialty, on procedures they are performing on you.
Juvederm and Medical Spas
When you do a cosmetic procedure on the face, you should have someone who has had formal training in the anatomy of the face as there are many important structures such as nerves, arteries, muscles that one has to be aware of. Only dermatologists, plastic surgeons and a few other specialist doctors get this formal training. Obviously a podiatrist has no training in anything other than the foot so why would you trust your face to someone like that whose interest is in just making money? For the few bucks you save, you are putting something as important as your face at risk.
Its really hard to say what might be causing the spasms. It may be that the Juvederm was injected in between the muscle fibers and that is causing the spasms, but without any real knowledge it is hard to say. I would recommend calling the "doc" who did this procedure and going in to be evaluated.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.